Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 75, NWS San Angelo, TX

June 15, 2007Crockett County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 15, 2007, 10:29 PM CDT for Crockett County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2007, 10:29 PM CDT (03:29 UTC)
Expired
Jun 15, 2007, 11:30 PM CDT
In force
61 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 119 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 10:40 PM CDTTORNADO8 Ssw Ozona, TXEF1 TORNADO UPROOTED TREES AND DAMAGED OUTBUILDINGS. PATH LENGTH 3 MILES AND WIDTH 100 YARDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2212 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 160328
TORSJT
TXC105-160430-
/O.NEW.KSJT.TO.W.0075.070616T0329Z-070616T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1029 PM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1130 PM CDT

* AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
  SOUTHWEST OF OZONA...MOVING SOUTH AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 1040 PM
  CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASE 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3073 10152 3029 10147 3028 10097 3073 10100

$$
2 follow-up statements
000 
WWUS54 KSJT 160348
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1047 PM CDT FRI JUN 15 2007

TXC105-160430-
/O.CON.KSJT.TO.W.0075.000000T0000Z-070616T0430Z/
CROCKETT TX-
1047 PM CDT FRI JUN 15 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN CROCKETT COUNTY...

AT 1044 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973...OR ABOUT
16 MILES SOUTH OF OZONA...MOVING SOUTHEAST AT 25 MPH.

PEOPLE ALONG HIGHWAY 163...SOUTH OF OZONA SHOULD LOOKD OUT FOR THIS 
STORM. BASEBALL HAIL IS ALSO LIKELY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3073 10152 3029 10147 3028 10097 3073 10100

$$
000 
WWUS54 KSJT 160402
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1102 PM CDT FRI JUN 15 2007

TXC105-160430-
/O.CON.KSJT.TO.W.0075.000000T0000Z-070616T0430Z/
CROCKETT TX-
1102 PM CDT FRI JUN 15 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN CROCKETT COUNTY...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES SOUTH OF THE
INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973...OR ABOUT 17 MILES
NORTH OF JUNO...MOVING SOUTHEAST AT 30 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN CROCKETT COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3073 10152 3029 10147 3028 10097 3073 10100

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 15, 7:14 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 15, 7:14 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT FRI JUN 15 2007

.UPDATE...
FORECAST PRODUCTS BEING UPDATED FOR NEWLY ISSUED SEVERE THUNDERSTORM
WATCH.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT FRI JUN 15 2007/

SHORT TERM...
UPPER LOW CONTINUES TO SPIN OVER THE RED RIVER AREA THIS
AFTERNOON. SKIES ARE BEGINNING TO CLEAR OVER THE FORECAST AREA BUT
TEMPERATURES ARE STRUGGLING TO MOVE INTO THE 80S AFTER A MORNING
OF WIDESPREAD CLOUDS AND RAIN. ATMOSPHERE HAS BEEN WORKED OVER
THIS MORNING BUT SHOULD RECOVER ENOUGH TO SEE RENEWED ACTIVITY
LATER THIS EVENING AS ADDITIONAL MID LEVEL DISTURBANCES ROTATE
AROUND THE UPPER LOW. L0CATION OF RESIDUAL BOUNDARIES FROM THIS
MORNINGS ACTIVITY AND PATH OF DISTURBANCES TRAVELING IN THE
NORTHWEST FLOW ALOFT WILL DICTATE THE LOCATION OF FURTHER
CONVECTION. WITH THE UPPER LOW CONTINUING TO MEANDER IN THE
VICINITY OF THE NORTHERN PORTION OF THE CWA...WILL CONTINUE TO SEE
A CHANCE OF RAINFALL THROUGH THIS WEEKEND...FAVORING THE EASTERN
SECTIONS OF THE FORECAST AREA. THE UPPER LOW WILL WEAKEN AS IT
FINALLY BEGINS TO OPEN UP AND LIFT TO THE EAST ON MONDAY. WILL
BRING THE RAINFALL TO AN END LATE MONDAY.

LONG TERM...
AS UPPER LEVEL TROUGH BEGINS TO MOVE EAST...UPPER HIGH PRESSURE
WILL BUILD INTO THE SOUTHERN PLAINS. GFS HINTS AT A DISTURBANCE
CUTTING INTO THE EASTERN PERIPHERY OF THE UPPER RIDGE MIDWEEK AND
BRINGING A CHANCE OF RAINFALL TO THE AREA...WILL LEAVE THE
FORECAST DRY AT THIS POINT UNTIL WE SEE A LITTLE MORE CONSISTENCY
IN THE MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  85  67  88 /  50  50  40  30
SAN ANGELO 	 67  86  70  91 /  50  40  50  30
JUNCTION 	 69  86  71  90 /  50  40  60  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jun 15, 5:23 AM CDT, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 AM CDT FRI JUN 15 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
523 AM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS
TODAY...AS AN UPPER LEVEL STORM SYSTEM DROPS SOUTHWARD INTO THE
AREA. A FEW OF THESE STORMS...ESPECIALLY THIS AFTERNOON...WILL
REACH SEVERE LEVELS. LARGE HAIL HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREATS. IN ADDITION...GIVEN THE FAIRLY SLOW MOVEMENT
EXPECTED...LOCALLY HEAVY RAINFALL WILL ALSO BE LIKELY FROM THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS ALL OF
WEST CENTRAL TEXAS THROUGH THE WEEKEND. AGAIN...LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREAT...BUT ISOLATED SEVERE STORMS WITH
LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

In the hours before

Local storm report, Jun 15, 9:32 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
932 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             6 N SAN ANGELO          31.53N 100.44W
06/15/2007  E1.00 INCH       TOM GREEN          TX   LAW ENFORCEMENT

&&

LHIESLER
Local storm report, Jun 15, 9:34 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
934 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             2 W SAN ANGELO          31.45N 100.48W
06/15/2007  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

&&

LHIESLER
Local storm report, Jun 15, 9:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
935 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             2 N SAN ANGELO          31.47N 100.45W
06/15/2007  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

&&

LHIESLER
Special weather statement, Jun 15, 9:59 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
959 PM CDT FRI JUN 15 2007

TXZ076-160400-
CROCKETT TX-
959 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT FOR CROCKETT
COUNTY...

AT 956 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES WEST OF OZONA...MOVING
SOUTHEAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OZONA BY 1020 PM CDT
  THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 1100 PM CDT

PEA SIZE HAIL...AND VERY HEAVY RAINFALL AMOUNTS OF 2 INCHES ARE
LIKELY WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, Jun 15, 10:17 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1017 PM CDT FRI JUN 15 2007

TXZ154-160415-
MCCULLOCH TX-
1017 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT FOR
MCCULLOCH COUNTY...

AT 1013 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHEAST OF BRADY...MOVING
NORTHEAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROCHELLE BY 1045 PM CDT

PEA SIZE HAIL AND WINDS TO 50 MPH ARE LIKELY WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR WEST CENTRAL TEXAS.
Local storm report, Jun 15, 10:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1024 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             N BRADY                 31.13N 99.33W
06/15/2007  E1.00 INCH       MCCULLOCH          TX   EMERGENCY MNGR

&&

LHIESLER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:19 PM CDTSevere Thunderstorm WarningSJTIrion56 min
Jun 15, 7:25 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling, Tom Green65 min
Jun 15, 7:28 PM CDTSevere Thunderstorm WarningSJTTaylor62 min
Jun 15, 7:38 PM CDTSevere Thunderstorm WarningSJTCrockett67 min
Jun 15, 8:09 PM CDTSevere Thunderstorm WarningSJTIrion66 min
Jun 15, 8:35 PM CDTFlash Flood WarningSJTCrockett, Irion115 min
Jun 15, 8:37 PM CDTSevere Thunderstorm WarningSJTTom Green53 min
Jun 15, 8:43 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher62 min
Jun 15, 8:54 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels66 min
Jun 15, 9:04 PM CDTSevere Thunderstorm WarningSJTCoke56 min
Jun 15, 9:13 PM CDTSevere Thunderstorm WarningSJTIrion62 min
Jun 15, 9:26 PM CDTSevere Thunderstorm WarningSJTTom Green64 min
Jun 15, 9:40 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton65 min
Jun 15, 9:41 PM CDTSevere Thunderstorm WarningSJTRunnels64 min
Jun 15, 10:03 PM CDTSevere Thunderstorm WarningSJTTaylor20 min
Jun 15, 10:06 PM CDTSevere Thunderstorm WarningSJTConcho54 min
Jun 15, 10:11 PM CDTFlash Flood WarningSJTCoke6 hr
Jun 15, 10:11 PM CDTFlash Flood WarningSJTConcho, Runnels, Tom Green6 hr
Jun 15, 10:14 PM CDTSevere Thunderstorm WarningSJTCrockett61 min
Jun 15, 10:25 PM CDTSevere Thunderstorm WarningSJTMcCulloch65 min
Jun 15, 10:43 PM CDTSevere Thunderstorm WarningSJTMcCulloch62 min
Jun 15, 10:44 PM CDTSevere Thunderstorm WarningSJTSutton61 min
Jun 15, 10:49 PM CDTSevere Thunderstorm WarningSJTTaylor26 min
Jun 15, 10:53 PM CDTTornado WarningSJTSutton67 min
Jun 15, 11:09 PM CDTSevere Thunderstorm WarningSJTSan Saba36 min
Jun 15, 11:25 PM CDTSevere Thunderstorm WarningSJTCrockett65 min
Jun 16, 3:10 PM CDTFlash Flood WatchSJTBrown, Crockett, Kimble, McCulloch, Mason, Menard and 3 more21 hr

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.